View Full Version : Antibiotics for acne
10-08-2004, 03:42 AM
About 2 years ago I was given antibiotics for acne, but I had to stop taking them after just a couple of weeks because I was in agony. Within about 3 days of starting them my bladder got horrific, and the lower abdominal pain was shear torcher. I was literally in tears in pain and urinating every 15 mins or less. About a week after stopping them I was begining to feel much better. I'm not dignoised with ic. Since I've read here about how long term antibiotics can work really well for some with ic I'm just wondering why they made me flare so badly. Has anyone else had a similar experience on antibiotics? When I've had uti's and given a week of a different antibiotic it hasn't caused me to flare like that! I still suffer with the acne on my back, and so I would like to get rid of it, but the doctor said the acne is so deep under the skin topical antibiotics won't work. I can't remember what the antibiotic was I was given for the acne. Does anyone know of an antibiotic used to treat ic that also helps acne?
10-08-2004, 04:00 AM
My daughter is on an antibiotic called minocine for acne. I think it's chemical name is something like minocycline. I take a prescription vitamin called Nicomide for rosacea. It doesn't seem to bother my IC. Linda
10-08-2004, 04:03 AM
Not sure of that, but wanted to chime in that I take Doxycycline for Ocular rosacea, and it's an antibiotic that, along with the rest of the family of tetracyclines, is often prescribed for acne that is too deep to be treated topically.
I find that the Doxycycline does irritate my bladder, but I'm between a rock and a hard place...I don't want the continual eye infections I get without Doxycycline, and I don't like the bladder irritation, but...the eye infections scare me more so I go ahead and take my medicine.
But I know that Doxycycline is absolutely irritating to my bladder with each dose I take. But oddly enough, Doxycycline is the exact antibiotic they are showing has had some success in clearing up some cases of what the researchers suspected was IC! So go figure.
Hope that you find an antibiotic to help you. I've struggled with super-oily, broken-out skin all of thirty years now...with no signs of it ever getting any better. So I know how you feel about wanting to be rid of the acne.
10-08-2004, 06:18 AM
If you want to get rid of acne, and rid of it for good, as your dermatologist about a drug called Accutaine. You have to be on it for about 5-6 months, and it has some pretty harsh side effects (mostly VERY dry skin, nose, lips). I took the drug, and after 5 months I went from being a zit-face to having maybe 1 pimple a month.
10-08-2004, 06:40 AM
Hi, Daniel - I asked to try Accutane when I was in my 20's - my dermatologist refused, said he never gave it to women of child-bearing age unless they could prove they had their tubes tied or hysterectomy. I told him I was on the pill -not good enough. He wouldn't let me have the Accutane.
I am wondering if I could go to a different doc and try again, now that I am older...sigh...they probably still won't until I'm in my 60's...
10-08-2004, 06:55 AM
Yeah Lori...it is a power tetarogen, so they are pretty strict about prescribing it to women. It seems that the doctor should prescribe it to you, though, as long as he/she can assess that you are responsible. If you want it, find someone else who will prescribe it to you, and then make your you don't get pregnant while on it ;)
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.